Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 4, NWS Newport/Morehead City, NC

April 5, 2011Duplin County, Lenoir County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 5, 2011, 6:56 AM EDT for Duplin County, Lenoir County, North Carolina. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2011, 6:56 AM EDT (10:56 UTC)
Expired
Apr 5, 2011, 7:30 AM EDT
In force
34 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Duplin County, NC, Lenoir County, NC

The radar

The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 7:09 AM EDTTSTM WND DMG1 Wnw Rose Hill, NCCOUNTY UTILITY REPORTED TREES DOWN ON POWERLINES IN THE ROSE HILL MAPLE HILL AREA. TIME BASED ON RADAR.
Apr 5, 7:18 AM EDTHAIL 0.883 Nw Warsaw, NCNICKEL SIZE HAIL NORTHWEST OF WARSAW

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 4:00 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 10.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WUUS52 KMHX 051056
SVRMHX
NCC061-107-051130-
/O.NEW.KMHX.SV.W.0004.110405T1056Z-110405T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
656 AM EDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA
  LENOIR COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 730 AM EDT

* AT 652 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MAGNOLIA...OR 6 MILES SOUTH OF WARSAW...
  MOVING NORTHEAST AT 60 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ALBERTSON...KORNEGAY...
  DEEP RUN...
  MOSS HILL...WOODINGTON...
  KINSTON...FALLING CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3519 7817 3518 7807 3519 7800 3515 7790
      3517 7785 3534 7783 3527 7750 3476 7811
      3484 7817 3489 7815 3507 7816 3509 7817
TIME...MOT...LOC 1056Z 229DEG 58KT 3495 7807

$$

29
2 follow-up statements
035 
WWUS52 KMHX 051110
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
710 AM EDT TUE APR 5 2011

NCC061-107-051130-
/O.CON.KMHX.SV.W.0004.000000T0000Z-110405T1130Z/
DUPLIN NC-LENOIR NC-
710 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT
FOR LENOIR AND NORTHWESTERN DUPLIN COUNTIES...

AT 707 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
KORNEGAY...OR 11 MILES NORTHEAST OF WARSAW...MOVING NORTHEAST AT 65
MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALBERTSON AND DEEP RUN BY 715 AM EDT
  MOSS HILL...WOODINGTON AND 8 MILES SOUTHEAST OF LA GRANGE BY 720 AM
  EDT
  FALLING CREEK BY 725 AM EDT
  KINSTON BY 730 AM EDT

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3519 7817 3518 7807 3519 7800 3515 7790
      3517 7785 3534 7783 3527 7750 3476 7811
      3484 7817 3489 7815 3507 7816 3509 7817
TIME...MOT...LOC 1110Z 229DEG 58KT 3510 7786

$$

29
643 
WWUS52 KMHX 051129
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
729 AM EDT TUE APR 5 2011

NCC061-107-051138-
/O.EXP.KMHX.SV.W.0004.000000T0000Z-110405T1130Z/
DUPLIN NC-LENOIR NC-
729 AM EDT TUE APR 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR LENOIR AND NORTHWESTERN DUPLIN
COUNTIES EXPIRES AT 730 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3519 7817 3518 7807 3519 7800 3515 7790
      3517 7785 3534 7783 3527 7750 3476 7811
      3484 7817 3489 7815 3507 7816 3509 7817
TIME...MOT...LOC 1128Z 229DEG 58KT 3529 7759

$$

29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:36 AM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, Apr 5, 2:36 AM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
236 AM EDT TUE APR 5 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE OFF THE COAST THIS AFTERNOON. HIGH
PRESSURE WILL MOVE EAST THROUGH THE AREA WEDNESDAY. THE HIGH WILL
REMAIN OFF THE SOUTHEAST COAST THROUGH THE WEEKEND. A COLD FRONT
WILL APPROACH FROM THE WEST EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 230 AM TUE...VERY LITTLE CHANGES MADE TO THE FORECAST AS
TIMING OF FRONT AND ASSOCIATED POPS LOOKS GOOD. SEVERE WEATHER
WATCHES NOW BORDERING THE FORECAST AREA TO THE WEST AND EXPECT TO
HAVE ONE ISSUED FOR THIS AREA IN THE NEXT FEW HOURS. LINE OF
STRONG TO SEVERE CONVECTION WILL SWEEP THROUGH THIS MORNING ALONG
AND AHEAD OF THE FRONT. HIGH TEMPS TODAY WILL BE EARLY THEN FALL
THROUGH THE DAY AND HAVE WORDED THE FORECAST THIS WAY. NO CHANGE
TO CURRENT WIND ADVISORY.

&&

.SHORT TERM /TONIGHT/...
AS OF 230 AM TUE...CLEAR AND MUCH COOLER OVERNIGHT BEHIND THE
FRONT WITH NORTHWEST WINDS AND A DRIER AIRMASS. ONCE AGAIN THE 00Z
MAV/MET GUIDANCE IS CLOSE AND USED A BLEND.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
RELATIVELY TRANQUIL WX CONDITIONS FOR MID TO LATE WEEK WITH FLAT
UPPER RIDGE BUILDING EAST AND SFC HIGH PRES MOVING SOUTH OF THE AREA
THEN OFFSHORE. A COOL START TO WED AND HIGH TEMPS WILL BE BLO NORMAL
AS ANY RETURN FLOW HOLDS OFF TIL LATE IN THE DAY. TEMPS WILL
MODERATE THU AND FRI AS THE RETURN FLOW ESTABLISHES OVER THE AREA.
BACKDOOR FRONT TO THE N WILL SAG S AND MAY REACH NRN TIER FRI NIGHT.
WAVE OF LOW PRES MOVES ALONG THE FRONT THEN OFFSHORE ON SAT WHICH
WILL DRAG THE BNDRY SOUTH ON SAT IN ITS WAKE. THE FRONT MOVES
BACK NORTH LATE SAT/SAT NIGHT WITH RETURN FLOW SETTING UP AGAIN
FOR THE LATTER HALF OF THE WEEKEND AND POSSIBLY INTO EARLY NEXT
WEEK.

CHCS FOR ORGANIZED PCPN APPEAR TO BE SLIGHT THRU MUCH OF THE LONG
TERM FCST PERIOD. BEST OPPORTUNITY MAY BE SAT NIGHT INTO SUNDAY AS
WEAK UPPER LEVEL ENERGY INTERACTS WITH NORTHWARD MOVING WARM FRONT.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /TODAY & TONIGHT/
AS OF 230 AM TUE...LINE OF STRONG TO SEVERE CONVECTION WILL AFFECT
ALL 4 AREA TERMINALS THIS MORNING AHEAD OF THE STRONG COLD FRONT.
SOUTHWEST WINDS 20 TO 30 KNOTS WILL CONTINUE UNTIL FRONT PASSES
DURING THE MID TO LATE MORNING HOURS. WIDESPREAD MVFR CEILINGS
WILL CONTINUE EXCEPT LOWER IN CONVECTION. EXPECT CEILINGS TO LIFT
QUICKLY ONCE THE FRONT PASSES AND DRIER AIR WORKS IN FROM THE
NORTHWEST. STRONG WINDS WILL DIMINISH AS WELL BEHIND THE FRONT.
WINDS BY LATE AFTERNOON WILL BE NORTHWEST AROUND 10 KNOTS UNDER
SCATTERED CLOUDS AROUND 4 KFT. BY THIS EVENING EXPECT SKIES TO BE
CLEAR WITH A NORTHWEST WIND AROUND 10 KNOTS.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
MAINLY VFR THRU THE PERIOD AS HIGH PRES BUILDS SOUTH OF THE AREA
THRU THE END OF THE WEEK. INCREASING LOW LEVEL MOISTURE MAY BRING
SUB-VFR CONDITIONS BY THE WEEKEND.

&&

.MARINE...
SHORT TERM /TODAY & TONIGHT/
AS OF 230 AM TUE...FOLLOWED 00Z GFS CLOSELY AS IT HAS SHOWN GOOD
RUN TO RUN CONSISTENCY. STRONG COLD FRONT WILL SWEEP OFF THE COAST
BY 17-18Z WITH WINDS SHIFTING TO THE NORTHWEST BEHIND IT. NO
CHANGE TO CURRENT HEADLINES WITH GALES FOR ALL WATERS AND BOTH
SOUNDS. SEAS WILL SUBSIDE QUICKLY TONIGHT INTO WEDNESDAY AS FLOW
BECOMES OFFSHORE.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
NW FLOW WEAKENS AND SEAS WILL BE SUBSIDING BLO SCA CRITERIA EARLY
WED. WINDS WILL BACK TO SW AND STRENGTHEN LATE WED INTO WED NIGHT
AS HIGH PRES PASSES SOUTH OF THE AREA. NOT EXPECTING SCA LEVELS
THRU THE END OF THE WEEK BUT MAY GET CLOSE AT TIMES ESP SOUTHERN
AND CENTRAL WATERS. WINDS SHIFT W/NW FRI NIGHT THEN N/NE ON SAT
AS LOW PRES MOVING ALONG STALLED BNDRY TO NORTH PULLS THE FRONT
SOUTH ALONG THE NC COAST.

&&

.TIDES/COASTAL FLOODING...
AS OF 230 AM TUE...NO CHANGE TO THREE CURRENT ADVISORIES IN
EFFECT. REASONING FROM PREVIOUS SHIFTS STILL VERY SOUND.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ095-
     098-103-104.
     WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ047-081-095-
     103-104.
     COASTAL FLOOD ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     NCZ103.
MARINE...LOW WATER ADVISORY UNTIL 11 AM EDT THIS MORNING FOR AMZ135.
     GALE WARNING UNTIL 11 AM EDT THIS MORNING FOR AMZ130-135-150-
     156-158.
     GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR AMZ152-154.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...BTC
AVIATION...BTC/HSA
MARINE...BTC/HSA
TIDES/COASTAL FLOODING...HSA
Hazardous weather outlook, Apr 5, 5:09 AM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
509 AM EDT TUE APR 5 2011

NCZ095-104-060900-
CARTERET-OUTER BANKS HYDE-
509 AM EDT TUE APR 5 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

A STRONG COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA
THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT ARE EXPECTED BEFORE MOVING OFF THE COAST BY
MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

NCZ047-081-060900-
MAINLAND DARE-MAINLAND HYDE-
509 AM EDT TUE APR 5 2011

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

A STRONG COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA
THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT ARE EXPECTED BEFORE MOVING OFF THE COAST BY
MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

NCZ046-060900-
TYRRELL-
509 AM EDT TUE APR 5 2011

...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

WINDY CONDITIONS WILL CONTINUE THIS MORNING AHEAD OF A STRONG
COLD FRONT APPROACHING FROM THE WEST.

THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS
MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD
OF IT ARE EXPECTED BEFORE MOVING OFF THE COAST BY MIDDAY.
THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

NCZ098-060900-
ONSLOW-
509 AM EDT TUE APR 5 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.

WINDY CONDITIONS WILL CONTINUE THIS MORNING AHEAD OF A STRONG
COLD FRONT APPROACHING FROM THE WEST.

THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS
MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD
OF IT ARE EXPECTED BEFORE MOVING OFF THE COAST BY MIDDAY.
THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

NCZ103-060900-
OUTER BANKS DARE-
509 AM EDT TUE APR 5 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

A STRONG COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA
THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT ARE EXPECTED BEFORE MOVING OFF THE COAST BY
MIDDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

NCZ029-044-045-079-080-090>094-060900-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
PAMLICO-
509 AM EDT TUE APR 5 2011

...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

WINDY CONDITIONS WILL CONTINUE THIS MORNING AHEAD OF A STRONG
COLD FRONT APPROACHING FROM THE WEST.

THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS
MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG AND AHEAD
OF IT ARE EXPECTED BEFORE MOVING OFF THE COAST BY MIDDAY.
THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.

In the hours before

Local storm report, Apr 5, 5:55 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
555 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND DMG     WALSTONBURG             35.59N  77.70W
04/05/2011                   GREENE             NC   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER MHX1100185

CQD
Local storm report, Apr 5, 6:28 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
628 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 AM     TSTM WND DMG     3 NW OAK CITY           35.99N  77.34W
04/05/2011                   MARTIN             NC   911 CALL CENTER

            TREE DOWN ON HIGHWAY 125 NORTHWEST OF OAK CITY

&&

EVENT NUMBER MHX1100186

JME
Local storm report, Apr 5, 6:30 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
630 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 AM     TSTM WND DMG     2 N OAK CITY            35.99N  77.30W
04/05/2011                   MARTIN             NC   911 CALL CENTER

            TREE DOWN ON EDMONDSON ROAD NORTH OF OAK CITY

&&

EVENT NUMBER MHX1100187

JME
Special weather statement, Apr 5, 6:47 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
647 AM EDT TUE APR 5 2011

NCZ029-044-045-080-051145-
WASHINGTON-MARTIN-PITT-BEAUFORT-
647 AM EDT TUE APR 5 2011

...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT...PITT...MARTIN AND
WASHINGTON COUNTIES UNTIL 745 AM EDT...

AT 647 AM EDT...THERE WERE STRONG THUNDERSTORMS 8 MILES SOUTH OF
WILLIAMSTON...MOVING NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR JAMESVILLE AT 655 AM EDT...DARDENS AT 700 AM EDT. OTHER
LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BETHEL...GREENVILLE...
PLYMOUTH...ROBERSONVILLE...WASHINGTON...BLACK JACK...BELGRADE...
BUNYAN...HINSON...HOUSE...JAMESVILLE...MACKEYS...OLD FORD...
PACTOLUS...CENTER OF PHELPS LAKE...PLEASANT GROVE...SCUPPERNONG...
SMITHWICK...STOKES...WENONA...WESTOVER...PINETOWN...STATON...BELLS
FORK...SLATESTONE AND WALLA WATTA.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND
INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK
SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL
SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE AUTOMOBILES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

8
Special weather statement, Apr 5, 6:50 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 AM EDT TUE APR 5 2011

NCZ090>092-098-051145-
DUPLIN-JONES-LENOIR-ONSLOW-
650 AM EDT TUE APR 5 2011

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...LENOIR...JONES AND
DUPLIN COUNTIES UNTIL 745 AM EDT...

AT 649 AM EDT...THERE WERE STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF
WARSAW...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR MAGNOLIA...AND...WARSAW AT 655 AM EDT...KENANSVILLE AT 700
AM EDT...KORNEGAY AT 710 AM EDT...PINK HILL...AND...POTTERS HILL AT
715 AM EDT...PLEASANT HILL...AND...TAYLORS CORNER AT 720 AM EDT.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. MOST
LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES.
IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE
SHELTER IN SMALL SHEDS...UNDER ISOLATED TREES...OR IN CONVERTIBLE
AUTOMOBILES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

29

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:54 AM EDTSevere Thunderstorm WarningMHXDuplin, Greene, Lenoir, Martin, Pitt66 min
Apr 5, 5:57 AM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Duplin, Greene, Jones, Lenoir and 4 more48 min
Apr 5, 7:37 AM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Greene, Jones, Lenoir, Pitt38 min
Apr 5, 7:43 AM EDTSevere Thunderstorm WarningMHXJones, Onslow32 min
Apr 5, 8:22 AM EDTSpecial Marine WarningMHX38 min
Apr 5, 8:23 AM EDTSpecial Marine WarningMHX37 min
Apr 5, 8:57 AM EDTSpecial Marine WarningMHX33 min
Apr 5, 11:04 AM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Greene, Hyde, Jones, Lenoir and 5 more56 min
Apr 5, 11:54 AM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Dare, Hyde, Jones, Pamlico and 2 more66 min
Apr 5, 1:59 PM EDTSmall Craft AdvisoryMHX6 hr
Apr 5, 7:02 PM EDTFrost AdvisoryMHXBeaufort, Duplin, Greene, Jones, Lenoir, Martin and 2 more13 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.